Hail, Logan
- When
- July 6, 2:40 PM MST
- Where
- Logan County, 5.55 mi N of Dailey
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.730, -102.710
Isolated severe thunderstorms over the Denver area and northeast Colorado plains. Video of a landspout tornado was taken by storm chasers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Isolated severe thunderstorms over the Denver area and northeast Colorado plains. Video of a landspout tornado was taken by storm chasers. No damage was reported from the tornado or any other severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 6, 2:25 PM MST, 15 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 325 PM MDT Sun Jul 6 2025 .KEY MESSAGES... - Scattered afternoon/evening thunderstorms today and Monday. - Some strong to severe storms are possible with large hail and damaging wind gusts today and Monday, mainly across the eastern plains, but a few are possible across the urban corridor. - Hot temperatures expected Wednesday with the upper 90s expected across the plains. It is possible the hot temperatures extend into Thursday. && .DISCUSSION /Through Sunday/... Issued at 238 PM MDT Sun Jul 6 2025 Satellite and radar show two main areas of convection this afternoon. One area is along a boundary that has setup from near Woodrow in western Washington County across to Kiowa. There are good levels of instability feeding these storms with mixed-layer CAPE around 1,500 j/kg. Strong updrafts have formed along this boundary as a result. The issue these storms are currently having with reaching severe limits is the lack of deep layer shear. Surface to 6 km shear values are around 25 knots so storms may struggle to maintain updrafts long enough to produce severe hail although a report or two of 1" hail is possible. However, severe wind gusts will be possible out of these storms throughout the afternoon and evening given steep lapse rates and downdraft CAPE around 1,700-1,800 j/kg. The other area of storms is along and just south of the Cheyenne Ridge. This area will have the potential for storms to congeal into a line as it heads east from around Cheyenne, WY. As it heads further east, the instability will increase with mixed-layer CAPE around 2,000 j/kg over the far northeast corner of Colorado. It is expected that these storms will produce damaging wind gusts up to 70 mph. A Severe Thunderstorm Watch has been issued for areas along and east of I-25 until 8pm tonight. Denver County was withheld from this watch as dew points have dropped to the low 40 there and instability is lower than other areas. Some model guidance is showing that storms could continue into the overnight hours tonight across the eastern plains. That threat will depend on how much instability the storms this afternoon and evening "use up." If there are fewer storms this afternoon and evening, scattered coverage of storms could occur after midnight. However, it is more likely that only a stray storm or two forms. Better moisture will stay in place over the eastern plains on Monday with dew point values in the low 60s from Akron and eastward. With steep lapse rates, most unstable CAPE values are forecast to exceed 3,000 j/kg in the northeast corner of Colorado. This is ample instability for strong to severe storms to form. The uncertainty with Monday's forecast will come from the amount of shear and what boundaries are left behind from overnight convection. A weak shortwave aloft will enhance deep layer shear with values around 35 knots across the far northeast corner. These factors will lead to the development of an MCS that could produce severe wind gusts up to 70 mph mainly east of a line from Fort Morgan to Limon. SPC has an enhanced risk of severe weather and it seems reasonable for the far northeast corner. The Denver metro and I-25 corridor will mostly likely avoid much of the severe weather assuming the best moisture stays further east. The axis of an upper level ridge will move northeastward into Colorado on Tuesday. This will increase temperatures aloft and will decrease the chance for storms. However, enough lingering moisture could produce an isolated storm near the Cheyenne Ridge. High temperatures will begin to warm up to the mid 90s across the plains. Wednesday is still on track to be the warmest day of the upcoming week as the best subsidence and warmest air aloft will be overhead that day. Temperature forecasts still have Denver flirting with 100 degrees. With the NBM and ECMWF MOS mean forecasting a high of 98, the forecast was left at that number. However, Denver does have a chance of reaching the record daily high temperature of 100 degrees. A Heat Advisory may be needed especially if it appears cloud cover will be minimal. Models have converged on a trough moving through our forecast area on Thursday but this may only reduce the heat by 2-4 degrees from Wednesday. A cold front moves through Thursday night with much cooler conditions on Friday. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1158 AM MDT Sun Jul 6 2025 VFR conditions expected through the TAF period. The main concern today will be outflow boundaries from nearby storms producing winds up to 35 knots. High resolution models show that a direct hit from any storms is unlikely but the potential for winds from surrounding storms is high enough that a PROB30 was kept in the forecast. Instability will stick around into the overnight hours tonight and a shower or storm can't completely be ruled out but the chance is not high enough to include a PROB30. There is also a very small chance that low clouds develop late tonight. If any of the potential overnight storms produce an outflow boundary that moves west over the terminals, there is a chance stratus clouds develop. On Monday, the chance for storms in the afternoon is roughly around 40-50%. At this time a PROB30 was added for thunderstorm wind gusts but an increase to a TEMPO may be necessary. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Danielson AVIATION...Danielson
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Sun Jul 6 2025 COZ030>051-071700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Sun Jul 6 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop this afternoon and evening. Some of these storms will be strong to severe over the I-25 corridor and eastern plains with damaging wind gusts that could exceed 60 mph and large hail in excess of 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday will continue to have scattered afternoon and evening thunderstorms. Some of these storms will be strong to severe across the eastern plains with large hail and damaging wind gusts the primary threats. The highest threat for severe weather will be across the northeast corner of Colorado where significant severe storms with wind up to 80 mph and 2" diameter hail could occur. Very hot temperatures near 100 degrees across the plains are expected on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today or tonight to pass along any severe hail or wind reports.
The Goodland radar (KGLD), 174 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
8 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Location estimated. Multiple reports from spotters and chasers with video showing a landspout tornado lasting 5 minutes in duration. No damage reported as the tornado remained over open fields.
Accumulating hail. Storm chaser reports of several inches of hail accumulated on the roads southwest of Haxtun. Larger stones were just under quarter size 30 minutes after the large hail fell. Time estimated by radar.
Report from mping.
Report from mping.
Report from mping.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyThe tornado archive for Colorado, 2025Warnings in Colorado, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261336, 1261342, 1261444, 1261445, 1261337, 1261338, 1261343, 1261339, 1261340, 1261341.